Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My Liver Mystery
Feb 18, 2007

Hi Mark,

I have being living with HIV for about five years and I've been relatively happy with my regimen of Virmaune/Truvada. I decided to switch from Sustiva-Viramune because of the psychological side effects.

I take Lexapro for depression, Neurontin for neuropathy and Diovan for blook pressure. I also take Nexium for acid reflux.

I guess it seems like a lot of medication but I was still surprised to see my elevated liver panels again at my three month check up. My doc had them "re-done" and while they went done some, they were still much higher than normal.

My doc said that individuals on HAART normally have higher liver toxicity and I shouldn't worry.

But I do..mainly because Viramune can be associated with liver toxicity. He looked back on my historical introduction of the drug and didn't feel it was the culprit.

So I remain on the regimen.

My questions:what can I do to be pro-active about my toxic/fatty liver and should I be concerned about Virmaune?

M

Response from Dr. Holodniy

You don't indicate what the levels of your liver enzymes were prior to starting nevirapine after switching from sustiva, and what those levels are now. So it is hard to determine the significance of your findings. I assume your other meds have been on board for awhile and the only new medication is nevirapine. Nevirapine can certainly raise liver enzyme levels or could be interacting with your other meds. A good review by the pharmacist could help sort this out further.



Previous
health products effect on T-cells ?
Next
questions about a wstern blot

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement